Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 31, 2016, 2:02 AM PDT. It took effect at Mar 31, 2016, 5:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2016, 2:02 AM PDT (09:02 UTC)
- In effect from
- Mar 31, 2016, 5:00 PM PDT
- Expired
- Apr 1, 2016, 1:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
773 WHUS76 KSGX 310902 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 202 AM PDT THU MAR 31 2016 ...SMALL CRAFT ADVISORY LATE AFTERNOON THROUGH EVENING... .NORTHWEST WINDS AND WAVES WILL INCREASE LATE THIS AFTERNOON IN THE OUTER COASTAL WATERS...CREATING HAZARDOUS BOATING CONDITIONS PARTICULARLY AROUND SAN CLEMENTE ISLAND. WINDS AND WAVES WILL DIMINISH OVERNIGHT. PZZ775-311800- /O.NEW.KSGX.SC.Y.0009.160401T0000Z-160401T0800Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 202 AM PDT THU MAR 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT FRIDAY. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS TO 25 MPH. STRONGEST WINDS AROUND SAN CLEMENTE ISLAND. * WAVES/SEAS...4 TO 6 FEET...HIGHEST AROUND SAN CLEMENTE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
2 follow-up statements
744 WHUS76 KSGX 311751 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1051 AM PDT THU MAR 31 2016 ...SMALL CRAFT ADVISORY FOR WINDS LATE THIS AFTERNOON THROUGH EARLY TONIGHT... .WEST-NORTHWEST WINDS WILL STRENGTHEN LATE THIS AFTERNOON IN THE OUTER COASTAL WATERS...CREATING HAZARDOUS BOATING CONDITIONS PARTICULARLY AROUND SAN CLEMENTE ISLAND. WINDS WILL DIMINISH OVERNIGHT. PZZ775-010200- /O.CON.KSGX.SC.Y.0009.160401T0000Z-160401T0800Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1051 AM PDT THU MAR 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT FRIDAY... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. STRONGEST WINDS NEAR SAN CLEMENTE ISLAND. * WAVES/SEAS...4 TO 6 FEET...HIGHEST NEAR SAN CLEMENTE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
258 WHUS76 KSGX 312248 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 348 PM PDT THU MAR 31 2016 ...SMALL CRAFT ADVISORY FOR WINDS THROUGH EARLY TONIGHT... .WEST TO NORTHWEST WINDS WILL STRENGTHEN THROUGH THE EVENING IN THE OUTER COASTAL WATERS...CREATING HAZARDOUS BOATING CONDITIONS PARTICULARLY AROUND SAN CLEMENTE ISLAND. WINDS WILL DIMINISH OVERNIGHT. PZZ775-010800- /O.CON.KSGX.SC.Y.0009.160401T0000Z-160401T0800Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 348 PM PDT THU MAR 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. STRONGEST WINDS NEAR SAN CLEMENTE ISLAND. * WAVES/SEAS...4 TO 6 FEET...HIGHEST NEAR SAN CLEMENTE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GREGORIA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:50 PM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 30, 9:50 PM PDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PDT WED MAR 30 2016 .SYNOPSIS... TONIGHT...A LOW PRESSURE DISTURBANCE WILL CONTINUE TO MOVE EAST OF THE REGION...WITH ALL PRECIPITATION CHANCES COMING TO AN END. ON THURSDAY...EXPECT COOL AND DRY WEATHER TO PERSIST WITH HIGH TEMPERATURES RUNNING AROUND 5 DEGREES BELOW AVERAGE. SLIGHTLY WARMER CONDITIONS EXPECTED ON FRIDAY. STRATUS WILL DEVELOP WEST OF THE MOUNTAINS BOTH THURSDAY AND FRIDAY NIGHTS...THEN ERODE TO THE COAST BY MORNING. A BUILDING RIDGE OF HIGH PRESSURE WILL BRING A SLOW WARMING AND DRYING TREND TO SOUTHERN CALIFORNIA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AT 8 PM...IR SATELLITE IMAGERY SHOWED A MID-LATITUDE CYCLONE CENTERED NEAR NEEDLES CA WITH A FEW MID-LEVEL CLOUDS SLIDING SOUTHWARD OVER OUR REGION. DUAL POLE RADAR IMAGERY SHOWED PRECIPITATION FIZZLING OUT ACROSS THE REGION. THE 31/0000Z KNKX SOUNDING INDICATED WEAK NORTHERLY FLOW AND A MOIST LAYER IN THE LOW/MID LEVELS...TRANSITIONING TO WESTERLY FLOW AND DRY AIR ABOVE 10000 FEET MSL. TONIGHT...AS THE AFOREMENTIONED LOW PRESSURE SYSTEM CONTINUES TO DRIFT EAST INTO ARIZONA...DYNAMICS AND MOISTURE WILL BECOME LIMITED ACROSS SOUTHERN CALIFORNIA. THE LATEST RUNS OF THE WRF AND NAM4 MODELS SHOW THE REMAINING ISOLATED LIGHT SHOWERS DWINDLING THROUGH MIDNIGHT. ON THURSDAY...CONDITIONS WILL REMAIN COOL AND DRY WITH MAXIMUM TEMPERATURES AROUND 5 DEGREES BELOW SEASONAL NORMS. SFC PRESSURE GRADIENTS WILL CONTINUE ONSHORE...STRONG ENOUGH TO PRODUCE LOCALLY GUSTY WESTERLY WINDS IN THE MTNS AND DESERTS. SIMILAR CONDITIONS ARE EXPECTED FRIDAY WITH MAXIMUM TEMPERATURES CLOSER TO AVERAGE. LOW CLOUDS AND FOG WILL RETURN TO AREAS WEST OF THE MOUNTAINS ROUGHLY BETWEEN 10 PM AND 5 AM BOTH THURSDAY AND FRIDAY NIGHTS. PATCHY FOG WILL BE POSSIBLE WHERE THESE LOW CLOUDS INTERSECT THE TERRAIN ON THE LOWER COASTAL SLOPES. THIS WEEKEND THROUGH EARLY NEXT WEEK...BOTH THE 18Z GFS AND 12Z ECMWF AMPLIFY A LARGE RIDGE OF HIGH PRESSURE OVER THE WEST COAST. THIS FEATURE WILL ACT TO SQUASH THE MARINE LAYER AND BRING DRYER AND WARMER CONDITIONS TO SO CAL WITH NEARLY NEUTRAL FLOW. MAXIMUM DAILY TEMPERATURES WILL BE CLOSE TO AVERAGE ALONG THE COAST AND AROUND 5 TO 10 DEGREES ABOVE AVERAGE INLAND. && .AVIATION... 310000Z...COAST/VALLEYS/COASTAL MTN SLOPES...VFR WILL PREVAIL WITH JUST A FEW CLOUDS/BASES OF 1500-3000 FT. LIGHT WINDS BECOMING W-SW NEAR 10 KT THU AFTERNOON. MTN RIDGES/DESERT MTN SLOPES/DESERTS...SCT TO BKN CLOUDS 8000-10000 FT MSL BECOMING FEW OVERNIGHT THRU THU. NW WINDS WILL PREVAIL AT 10- 15 KT WITH BRIEF SPEED REDUCTIONS OVERNIGHT BEFORE PICKING BACK UP AGAIN AT 10-15 KT PREDOMINANTLY OUT OF THE NW ON THU. && .MARINE... 900 PM...NO HAZARDOUS MARINE CONDITIONS FORECAST THROUGH SUNDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JT AVIATION/MARINE...GREGORIA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:13 PM PDT | Beach Hazards Statement | SGX | Orange, San Diego | 3 days |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.